MAUDE Adverse Event Report: SMITHS MEDICAL ITALIA SRL JELCO RADIOPAQUE CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ITALIA SRL JELCO RADIOPAQUE CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 405311
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Codes Head Injury (1879); Pain (1994)
Date of Event 03/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the catheter pierced in several places near the plastic junction.This catheter was left in place for scalp perfusion.It caused significant infiltration of the scalp and reinstallation of catheter was done for the patient and there was scalp infiltrate/pain.There was patient involvement and patient harm reported.
 
Additional Manufacturer Narrative
The affected device was returned for evaluation.Visual inspection was performed, and physical damage was observed on the device.Leakage test was performed confirming the customer¿s reported problem.It is possible that the defect originated during the assembly process in the manufacturing line.No root cause was determined, and a corrective action will be recommended.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.

Brand Name
JELCO RADIOPAQUE CATHETER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ITALIA SRL
via della stazione, 2
latina scalo
IT 
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key19962273
Report Number3004187702-2024-00030
Device Sequence Number8867330
Product Code FOZ
UDI-Device Identifier15019315118340
UDI-Public(01)15019315118340(17)260718(10)4419290
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2026
Device Catalogue Number405311
Device Lot Number4419290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Initial Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown